Alert archive / Texas / Gale Warnings in 2019

Gale Warning 9, NWS Brownsville, TX

October 30, 2019

NWS Brownsville, TX issued this gale warning at Oct 30, 2019, 3:42 AM CDT. It took effect at Oct 30, 2019, 10:00 PM CDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2019, 3:42 AM CDT (08:42 UTC)
In effect from
Oct 30, 2019, 10:00 PM CDT
Expired
Oct 31, 2019, 1:00 PM CDT
In force
15 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

234 
WHUS74 KBRO 300842
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
342 AM CDT Wed Oct 30 2019

...STRONG COLD FRONT BRINGING GALE CONDITIONS STARTING LATE 
TONIGHT...

.A strong cold front will push through the Lower Texas coastal
waters late Wednesday night into early Thursday morning.
Frequent, dangerous wind gusts to gale force and high seas are
expected behind the front into Thursday afternoon.

GMZ130-132-135-150-155-170-175-301700-
/O.UPG.KBRO.GL.A.0007.191031T0600Z-191031T1800Z/
/O.NEW.KBRO.GL.W.0009.191031T0300Z-191031T1800Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
342 AM CDT Wed Oct 30 2019

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT
THURSDAY...

The National Weather Service in Brownsville has issued a Gale
Warning, which is in effect from 10 PM this evening to 1 PM CDT
Thursday. The Gale Watch is no longer in effect. 

* WINDS...Northwest to north at 25 to 35 knots, with gusts up to 
  45 knots. 

* WAVES/SEAS...Very rough on the bay. Gulf seas 5 to 8 feet late 
  Wednesday night. For Thursday morning through Thursday 
  afternoon, 6 to 9 feet nearshore and 8 to 12 feet offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly 
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
5 follow-up statements
659 
WHUS74 KBRO 301516
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
1016 AM CDT Wed Oct 30 2019

...STRONG COLD FRONT BRINGING GALE CONDITIONS STARTING LATE
TONIGHT...

.A strong cold front surges through the Lower Texas coastal 
waters this evening and overnight. Sustained gale force winds can 
be expected at times with frequent wind gusts to gale force and
building high seas are expected behind the front producing 
hazardous marine conditions Thursday afternoon.

GMZ130-132-135-150-155-170-175-310000-
/O.CON.KBRO.GL.W.0009.191031T0300Z-191031T1800Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
1016 AM CDT Wed Oct 30 2019

...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
CDT THURSDAY...

* WINDS...Northwest to north at 25 to 35 knots, with gusts 40 to 
  to 45 knots. 

* WAVES/SEAS...Very rough on the bay. Gulf seas 6 to 9 feet before
  midnight tonight building 8 to 12 feet after midnight. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
344 
WHUS74 KBRO 310002
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
702 PM CDT Wed Oct 30 2019

...STRONG COLD FRONT WILL BRING GALE CONDITIONS STARTING LATE 
TONIGHT...

.A strong cold front surging through the Lower Texas coastal 
waters this evening and overnight. Sustained gale force winds can 
be expected at times with frequent wind gusts to gale force and 
building high seas are expected behind the front producing 
hazardous marine conditions Thursday afternoon.

GMZ130-132-135-150-155-170-175-310915-
/O.CON.KBRO.GL.W.0009.191031T0300Z-191031T1800Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
702 PM CDT Wed Oct 30 2019

...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
CDT THURSDAY...

* WINDS...Northwest to north at 25 to 35 knots, with gusts 40 to 
  to 45 knots. 

* WAVES/SEAS...Very rough on the bay. Gulf seas 6 to 9 feet 
  before midnight tonight building 8 to 12 feet after midnight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
163 
WHUS74 KBRO 310927
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
427 AM CDT Thu Oct 31 2019

...STRONG NORTH WINDS MAINTAINING GALE CONDITIONS TODAY...

.A strong cold front surged across the Lower Texas Coastline 
last night. Sustained gale force winds developed in the wake of
the frontal passage and these very strong north winds will persist
today. These very strong northerly winds will maintain elevated 
and hazardous seas into this afternoon.

GMZ130-132-135-150-155-170-175-311730-
/O.CON.KBRO.GL.W.0009.000000T0000Z-191031T1800Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
427 AM CDT Thu Oct 31 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

* WINDS...Northwest to north at 25 to 35 knots, with gusts to 40  
  knots. 

* WAVES/SEAS...Very rough on the bay. Gulf seas will range from 7
  to 11 feet with occasional seas up to 13 feet nearshore.
  Offshore Gulf seas will range from 9 to 13 feet with occasional
  seas up to 16 feet this morning.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
274 
WHUS74 KBRO 311506
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
1006 AM CDT Thu Oct 31 2019

...Gale conditions continue this morning with strong north winds
across the lower Texas coastal waters...

.A strong cold front surged across the Lower Texas Coastline last
night. Very strong north winds will persist today with surface
high pressure continuing to build across the coastal waters this
morning. These very strong northerly winds will continue to
provide rough conditions hazardous seas through this afternoon.

GMZ130-132-135-150-155-170-175-311800-
/O.CON.KBRO.GL.W.0009.000000T0000Z-191031T1800Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
1006 AM CDT Thu Oct 31 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

* WINDS...North 20 to 30 knots with gusts to 35 knots.
 
* WAVES/SEAS...Seas will be 9 to 13 feet nearshore and 10 to 14
  feet across the far offshore waters. Bay waters will be very
  rough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

Castillo
392 
WHUS74 KBRO 311809
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
109 PM CDT Thu Oct 31 2019

...Strong north winds continue across the coastal waters this
afternoon...

.Surface high pressure continues to build into the coastal waters
early this afternoon and strong north winds will continue across
the lower Texas coast the rest of the afternoon through this 
evening before diminishing tonight. Seas will remain high offshore
the lower Texas coast through the rest of today into tonight.

GMZ130-132-135-010215-
/O.EXP.KBRO.GL.W.0009.000000T0000Z-191031T1800Z/
/O.NEW.KBRO.SI.Y.0045.191031T1809Z-191101T0300Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
109 PM CDT Thu Oct 31 2019

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...GALE WARNING HAS EXPIRED...

The National Weather Service in Brownsville has issued a Small
Craft Advisory for winds, which is in effect until 10 PM CDT this
evening. 

* WINDS...North 20 to 25 knots with gusts to 30 knots. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for wind means that wind speeds of 20 to
33 knots are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

GMZ150-155-170-175-010215-
/O.EXP.KBRO.GL.W.0009.000000T0000Z-191031T1800Z/
/O.NEW.KBRO.SC.Y.0046.191031T1809Z-191101T1200Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
109 PM CDT Thu Oct 31 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY...
...GALE WARNING HAS EXPIRED...

The National Weather Service in Brownsville has issued a Small
Craft Advisory, which is in effect until 7 AM CDT Friday. 

* WINDS...North 20 to 25 knots with gusts to 30 knots.

* WAVES/SEAS...Seas will be 9 to 13 feet nearshore and 10 to 14
  feet across the far offshore waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

Castillo

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Oct 30, 12:27 AM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Oct 30, 12:27 AM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
1227 AM CDT Wed Oct 30 2019

...06z Aviation Update...

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Latest surface observations across the Rio Grande
Valley and Deep South Texas show pockets of VFR and MVFR
conditions occurring. GOES-16 fog product shows widespread
MVFR/IFR conditions across central and south-central Texas, just
north of the district. This thick cloud cover is associated with
a stationary front that was last analyzed just south of LRD,
extending northeast across south-central Texas, just north of CRP.
Intermittent MVFR and VFR conditions, perhaps brief IFR
conditions, will likely continue through 15-16z at area TAF sites
before prevailing VFR occurs by mid-late morning. The said
stationary front will push southward as a cold front this
afternoon or early evening, impacting MFE first and BRO last.
Winds will shift from SE to N-NW around 23z or so at MFE, 01z at
HRL, and around 02z at BR0. CIGs will quickly drop to at least
MVFR with -SHRA/-DZ along and behind the cold front. Winds will
quickly become gusty, gusting around 30 kts shortly after the
front passes. TAFs will likely need to be amended through the
afternoon to reflect updated model guidance and surface
observations.

Overall forecast confidence: Low-medium

&&

.PREV DISCUSSION... /issued 645 PM CDT Tue Oct 29 2019/

..00z Aviation Update...

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...VFR conditions will give way to MVFR overnight.
Similar to last night, stratus build down will help lower CIG/VIS
with much of the VIS issues residing over HRL and MFE. Cannot rule
out a stray shower overnight, so kept VCs, again similar to last
night. There may be very brief times of IFR cig/vis right around
sunrise on Wednesday. This will be brief and conditions should
rapidly improve after sunrise as the lower clouds mix out with day
time heating. Speaking of mixing, winds will increase by late
morning and persist through the end of the TAF cycle with a few
gusts up around 20 knots or so.

PREV DISCUSSION... /issued 331 PM CDT Tue Oct 29 2019/

SHORT TERM (Now through Wednesday Night):  The streamer showers that
we saw earlier today have dissipated and partly cloudy skies are
expected to remain through the afternoon and evening across Deep
South Texas. Southeast winds are continuing to usher in warm and
humid air at the surface, so have kept slight PoPs through the
evening. Temperatures tonight will only cool into the low to mid
70s, which is about 10 degrees above average.

A weak cold front currently stalled out in central Texas will surge
into Deep South Texas tomorrow late afternoon and evening as a mid-
level trough swings eastward across the Central Plains and
surface high pressure moves into north Texas. The NAM is about 6
hours faster than the GFS and the ECMWF is in between the two, but
have decided to blend the models with a bias towards the NAM. The
front is expected to approach the northwestern region of our CWA
by 21z on Wednesday and pass through the Rio Grand Valley by 00z
Thursday. Showers and thunderstorms are expected to accompany the
frontal passage Wednesday afternoon through the overnight hours.
Before the front arrives late in the afternoon, temperatures are
expected to reach the upper 80s and and lower 90s. The surge of
cold air accompanying the front will drop temperatures into the
mid/upper 40s and lower 50s across the CWA by Thursday morning.

LONG TERM (Thursday through Tuesday): The long-term period looks
to remain on the cool side, with temperatures staying below normal
through the weekend in the wake of Wednesday night's cold frontal
passage (see short-term section, above). Moreover, a reinforcing
surge of high pressure/cooler air arrives overnight Friday or
early Saturday morning. Chances for light rain nearer the coast
hang around through perhaps mid-day Thursday (Halloween); after
that, most areas stay pretty dry through early next week. Rain
chances bump up slightly along the coast again Saturday with the
aforementioned secondary cold front and possibly again area-wide
Sunday night into Monday as a jet max/short-wave trough cruise
through in the faster zonal flow aloft.

Back to some of the details...models in fair agreement now that
any frontal forcing/deeper RH should be well offshore by 18Z
Thursday. After a cool start, continued cold-air advection should
keep afternoon high temperatures in the upper 50s-low 60S F, with
some uncertainty depending how far east sunshine can break out in
the afternoon, which would slightly counteract the CAA. Breezy to
windy surface flow from the NW will hold on much of the day, with
Wind Advisories possible for the coastal counties into the
afternoon. Winds will be quicker to fall off out west; will have
to keep an eye on this for possible fire weather concerns (RFD,
not Red Flag) as dewpoints crashing into the 20s F yield RH values
of 20-30%.

Forecast for peak trick-or-treating time on Halloween evening
still looks brisk and cool. Have nudged temps down a couple of
degrees in this timeframe, as latest guidance (weighted toward
the NAM) indicates temps falling back into the lower 50s by 8 PM
for the RGV.

Weak coastal troughing may hang on Friday, but effects will be
mainly felt farther south. Morning low temperatures should fall
into the 40s area-wide, with recovery only into the mid-60s to
near 70 (along the Rio Grande). This is still 10-15 degrees below
normal.

For Saturday, and through much of the rest of the period, flow
aloft remains more-or-less zonal across Deep South Texas, as the
large-scale trough moves over the eastern CONUS and the pattern
over the EPAC becomes "blocky" (with a Rex-block apparent in the
progs). As mentioned above, a reinforcing shot of cooler air early
Saturday slows any warming for Saturday. Thereafter, the zonal
flow and winds finally veering to onshore should allow afternoon
temps to recover into the low 80s by next Tuesday.

MARINE (Now through Wednesday Night):  Favorable marine conditions will
persist with light to modest east-southeasterly winds and low
seas before the cold front late Wednesday afternoon/evening. With
the passing of the front, anticipate winds and seas to become
hazardous as they respond to the cold front resulting in likely
Small Craft Advisory, possible Gale, conditions in its wake. A
Gale Watch is in effect from late Wednesday night through Thursday
afternoon.

Thursday through Monday: Dangerous marine conditions likely to be
ongoing on Thursday morning in the wake of a strong cold front. A
Gale Watch is in effect for all of the Lower Texas Coastal waters
through 18Z Thursday for northerly winds of 25-35 knots, with a
few gusts to near 45 knots possible. Small Craft Advisory
conditions may continue through early Friday morning. Even if
winds fall below 20 knots, Gulf seas likely to remain agitated. A
brief reprieve of more favorable marine conditions may occur from
Friday afternoon through Friday night, before a secondary cold
front arrives early Saturday morning, bringing a possible return
of hazardous winds and elevated seas on the Gulf into Saturday
night. Thereafter, more moderate onshore winds and seas take hold.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Watch from this evening through Thursday afternoon for
     GMZ130-132-135-150-155-170-175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Aviation Update...Mejia/67
Hazardous weather outlook, Oct 29, 4:29 PM CDT, 11 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
429 PM CDT Tue Oct 29 2019

TXZ248>257-351-353-302130-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
429 PM CDT Tue Oct 29 2019

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Elevated rip current risk expected Thursday through Monday.

Isolated to scattered thunderstorms will be possible Wednesday
afternoon into Thursday morning along and ahead of a strong cold
front.

Wind advisory conditions due to strong north winds behind the
front will be possible, mainly across eastern portions of Deep
South Texas on Thursday.

Minor coastal flooding possible around high tide Wednesday
through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-302130-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
429 PM CDT Tue Oct 29 2019

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

Isolated to scattered showers and thunderstorms possible tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered storms on Wednesday evening will be due to a strong
cold front moving through the waters on Wednesday night.

Gale conditions will be possible across the Lower Texas Coastal
Gulf waters and Laguna Madre on Thursday. Small craft advisories
will likely be needed thereafter through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 11:15 AM CDTWind AdvisoryBROCameron, Hidalgo, Kenedy, Willacy26 hr
Oct 30, 5:22 PM CDTSpecial Weather StatementBROWillacy53 min
Oct 30, 6:15 PM CDTSpecial Weather StatementBROCameron60 min

Nearby

Gale Warnings in Texas, 2019Every gale warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.